MAUDE Adverse Event Report: JOHNSON & JOHNSON; DYNJ0713177

JOHNSON & JOHNSON; DYNJ0713177
Catalog Number DYNJ0713177
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during a c-spine fusion, the surgeon pulled the string and the neuro sponge (taken from custom surgical kit) detached inside the patient's neck.Reportedly, the surgeon does not believe that the sponge was left in the patient; however, there is "no proof that this can be 100% clarified." it was not reported whether test/s were done to determine if neuro sponge was actually left inside the patient.There was no follow up care or medical intervention reported related to the event.There was no reported impact to the patient or the procedure being performed.The patient is reportedly doing well at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details.Due to the reported incident and in an abundance of caution, this medwatch is being filed.The sample is not available to be returned for evaluation.A third party notification has been completed with the manufacturer of the neuro sponge involved with this event.No additional information is available.If additional information becomes available, this report will be reopened and reevaluated.
 
Event or Problem Description
It was reported that during a c-spine fusion, the surgeon pulled the string and the neuro sponge detached inside the patient's neck.

Common Device Name
DYNJ0713177
Manufacturer (Section D)
JOHNSON & JOHNSON
1 johnson and johnson plaza
new brunswick NJ 08901
MDR Report Key7700917
Report Number1423395-2018-00039
Device Sequence Number756944
Product Code OJG
UDI-Device Identifier10889942085088
UDI-Public10889942085088
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ0713177
Device Lot Number17KK2885
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2018
Initial Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;